Reply To: Methylphenidate ER Side effects normal or not?

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Methylphenidate ER Side effects normal or not? Reply To: Methylphenidate ER Side effects normal or not?

#125251
Penny Williams
Keymaster

Not all stimulant side effects resolve. You should talk to your doctor about what you’re experiencing. I’m worried that he/she raised you to 54 mg that fast. The standard of care for stimulants is to start at the lowest dose and increase only if and when needed. Some people only need a small dose while others need the max — it doesn’t depend on age or size. Each dosage level should be evaluated before making the choice to move up.

Palpitations and anxiety sound like too high a dose to me, but I’m not a clinician.

A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

Penny
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism